This is a rare complication that may occur if a small hole is made in the fibrous sac and does not close up after the needle puncture. These small holes are only made in less than 1% of epidural injections and usually heal on their own. The spinal fluid inside can leak out, and when severe, the brain loses the cushioning effect of the fluid, which causes a severe headache when you sit or stand. These types of headaches occur typically about 2-3 days after the procedure and are positional - they come on when you sit or stand and go away when you lie down. If you do develop a spinal headache, it is OK to treat yourself. As long as you do not feel ill and have no fever and the headache goes away when you lay down, you may treat yourself with 24 hours of bed rest with bathroom privileges while drinking plenty of fluids. This almost always works. If it does not, contact the radiologist who performed the procedure or your referring physician. A procedure (called an epidural blood patch) can be performed in the hospital that has a very high success rate in treating spinal headaches.
I have a suspicion, after reading many of your notes on injectable steroids, that I seem to have developed a type of “tendonitis” in my upper arms due to multiple elbow steroid injections. I have had 4 in my left elbow (worst arm) and 2 in my right, about 5yrs ago. I have been having this tendon problem for about one year now, and not one doctor can figure out what’s wrong. One actually said “it seems like tendonitis”, but no cause or cure was suggested. The steroid injections is the only common denominator here. The right arm is affected as well, but not nearly to the degree of the left (and I’m right handed, so maybe the strong arm is less affected, plus I only had 2 injections there). Is there hope for acute tendonitis in my bicep/tricep area?